You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Statistical Inference Using Extreme Order Statistics
James Pickands III
The Annals of Statistics
Vol. 3, No. 1 (Jan., 1975), pp. 119-131
Published by: Institute of Mathematical Statistics
Stable URL: http://www.jstor.org/stable/2958083
Page Count: 13
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
A method is presented for making statistical inferences about the upper tail of a distribution function. It is useful for estimating the probabilities of future extremely large observations. The method is applicable if the underlying distribution function satisfies a condition which holds for all common continuous distribution functions.
The Annals of Statistics © 1975 Institute of Mathematical Statistics